Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 73, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 23, 2009, 9:47 AM MDT for 4 counties in Wyoming. It took effect at Oct 23, 2009, 10:23 PM MDT. It was in force for 11 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 23, 2009, 9:47 AM MDT (15:47 UTC)
- In effect from
- Oct 23, 2009, 10:23 PM MDT
- Expired
- Oct 24, 2009, 9:02 AM MDT
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 10:26 PM MDT | NON-TSTM WND GST 55 | Sw Elk Mountain 12ese, WY | NEAR ARLINGTON ALONG I-80 |
| Oct 23, 11:30 PM MDT | NON-TSTM WND GST 55 | Bordeaux, WY | |
| Oct 23, 11:40 PM MDT | NON-TSTM WND GST 57 | Bordeaux, WY | |
| Oct 24, 12:15 AM MDT | NON-TSTM WND GST 58 | Bordeaux, WY | |
| Oct 24, 12:25 AM MDT | NON-TSTM WND GST 55 | Bordeaux, WY | |
| Oct 24, 2:05 AM MDT | NON-TSTM WND GST 59 | Bordeaux, WY | |
| Oct 24, 2:15 AM MDT | NON-TSTM WND GST 58 | Bordeaux, WY | |
| Oct 24, 3:37 AM MDT | NON-TSTM WND GST 56 | Vedauwoo, WY | |
| Oct 24, 4:12 AM MDT | NON-TSTM WND GST 60 | Vedauwoo, WY | |
| Oct 24, 4:42 AM MDT | NON-TSTM WND GST 60 | Vedauwoo, WY | |
| Oct 24, 4:55 AM MDT | NON-TSTM WND GST 55 | Pumpkin Vine, WY | |
| Oct 24, 5:00 AM MDT | NON-TSTM WND GST 67 | 2 W Buford, WY | UPRR SITE 203. ELEV. 7979 FT. |
| Oct 24, 5:07 AM MDT | NON-TSTM WND GST 58 | Vedauwoo, WY | |
| Oct 24, 5:21 AM MDT | NON-TSTM WND GST 55 | Pumpkin Vine, WY | |
| Oct 24, 5:30 AM MDT | HIGH SUST WINDS 40 | Vedauwoo, WY | 40-45 MPH SUSTAINED WINDS FROM 330-530 AM MDT |
| Oct 24, 6:30 AM MDT | NON-TSTM WND GST 51 | Buford, WY | 50 MPH AT 0710L AND 0720L. |
| Oct 24, 6:56 AM MDT | NON-TSTM WND GST 52 | Arlington, WY | ALSO 52 MPH AT 0701L. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 231547 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 947 AM MDT FRI OCT 23 2009 ...VERY STRONG WEST WINDS WILL DEVELOP TONIGHT... .STRONG WEST WINDS ALOFT WILL DEVELOP TONIGHT ALONG WITH A STRENGTHENING PRESSURE GRADIENT...AND THIS WILL RESULT IN STRONG SURFACE WINDS ACROSS SOUTHEAST WYOMING. SUSTAINED WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 MPH CAN BE EXPECTED. WYZ110-240600- /O.NEW.KCYS.HW.W.0073.091024T0600Z-091024T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 947 AM MDT FRI OCT 23 2009 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80 NEAR ARLINGTON BETWEEN MILE MARKERS 270 AND 275 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 80 WEST OF LARAMIE TONIGHT...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-240600- /O.NEW.KCYS.HW.W.0073.091024T0600Z-091024T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 947 AM MDT FRI OCT 23 2009 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 25 NEAR BORDEAUX BETWEEN MILE MARKERS 70 AND 75 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 25 IN SOUTHEAST WYOMING...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-240600- /O.NEW.KCYS.HW.W.0073.091024T0600Z-091024T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 947 AM MDT FRI OCT 23 2009 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80 OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE. THOSE TRAVELING ACROSS THE SOUTHERN LARAMIE RANGE TONIGHT...ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND EXERCISE CAUTION IN PREPARATION FOR VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ CARPENTER
3 follow-up statements
000 WWUS75 KCYS 240423 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1023 PM MDT FRI OCT 23 2009 ...VERY STRONG WEST WINDS WILL DEVELOP TONIGHT... .STRONG WEST WINDS ALOFT HAVE ALREADY DEVELOPED THIS EVENING AND WILL CONTINUE WITH THE STRENGTHENING OF THE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING. SUSTAINED WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 MPH CAN BE EXPECTED. WYZ110-241230- /O.EXT.KCYS.HW.W.0073.091024T0423Z-091024T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1023 PM MDT FRI OCT 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT SATURDAY. WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 HAVE DEVELOPED ALREADY THIS EVENING AND WILL CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80 NEAR ARLINGTON BETWEEN MILE MARKERS 270 AND 275 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 80 WEST OF LARAMIE TONIGHT... ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-241230- /O.EXT.KCYS.HW.W.0073.091024T0423Z-091024T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1023 PM MDT FRI OCT 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT SATURDAY. WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL CONTINUE TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 25 NEAR BORDEAUX BETWEEN MILE MARKERS 70 AND 75 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 25 IN SOUTHEAST WYOMING... ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-241230- /O.EXT.KCYS.HW.W.0073.091024T0423Z-091024T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 1023 PM MDT FRI OCT 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT SATURDAY. WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 HAVE DEVELOPED ALREADY THIS EVENING AND WILL CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80 OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE. THOSE TRAVELING ACROSS THE SOUTHERN LARAMIE RANGE TONIGHT...ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND EXERCISE CAUTION IN PREPARATION FOR VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
000 WWUS75 KCYS 241043 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MDT SAT OCT 24 2009 ...VERY STRONG WEST WINDS WILL CONTINUE THIS MORNING... WYZ110-241500- /O.CON.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 443 AM MDT SAT OCT 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. WEST WINDS OF 35 TO 50 MPH AND GUSTS AROUND 60 WILL CONTINUE THIS MORNING. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80 NEAR ARLINGTON BETWEEN MILE MARKERS 270 AND 275 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 80 WEST OF LARAMIE TODAY...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. WINDS ARE EXPECTED TO SLOW DIMINISH BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-241500- /O.CON.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 443 AM MDT SAT OCT 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. WEST WINDS OF 35 TO 50 MPH AND GUSTS AROUND 60 WILL CONTINUE THIS MORNING. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 25 NEAR BORDEAUX BETWEEN MILE MARKERS 70 AND 75 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 25 IN SOUTHEAST WYOMING... ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. WINDS ARE EXPECTED TO SLOW DIMINISH BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-241500- /O.CON.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 443 AM MDT SAT OCT 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. WEST WINDS OF 40 TO 50 MPH AND GUSTS AROUND 60 WILL CONTINUE THIS MORNING. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80 OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE. THOSE TRAVELING ACROSS THE SOUTHERN LARAMIE RANGE TODAY...ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND EXERCISE CAUTION IN PREPARATION FOR VERY STRONG WINDS. WINDS ARE EXPECTED TO SLOW DIMINISH BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ TT
000 WWUS75 KCYS 241502 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MDT SAT OCT 24 2009 ...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE... .STRONG WINDS WILL CONTINUE TO BLOW ACROSS THE WIND CORRIDOR OF SOUTHEAST WYOMING THROUGHOUT THE DAY. THE VERY GUSTY WINDS OBSERVED OVERNIGHT HAVE SUBSIDED SOMEWHAT AND ARE NOW BELOW WARNING CRITERIA. WYZ106-110-116-117-241615- /O.CAN.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 902 AM MDT SAT OCT 24 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. OBSERVED WINDS IN THE WIND CORRIDOR OF SOUTHEAST WYOMING HAVE FALLEN BELOW WARNING CRITERIA THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. HOWEVER STRONG AND GUSTY WINDS WILL CONTINUE TO BE SEEN TODAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 23, 5:14 AM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 23, 5:14 AM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 514 AM MDT FRI OCT 23 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...CURRENT KCYS RADAR LOOP SHOWS ISOLATED SNOW SHOWERS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING AS A WEAK DISTURBANCE ALOFT PUSHES SOUTHEAST ACROSS THE REGION. A BAND OF LOCALLY HEAVIER SNOW SHOWERS IS MOVING PARALLEL TO I80 FROM NEAR ARLINGTON SOUTHEASTWARD TO THE I80 SUMMIT EAST OF LARAMIE...WITH OBS SHOWING SNOW COVERING THE ROADWAYS MAINLY ABOVE 7500 FEET. EXPECT THESE SNOW SHOWERS TO CONTINUE MOVING SOUTHEAST INTO COLORADO BY DAWN...UP TO ONE INCH OF SNOW ACCUMULATION IS EXPECTED LOCALLY...MAINLY IN THE HIGHER ELEVATIONS ACROSS THE SRN LARAMIE RANGE. MODELS IN GOOD AGREEMENT INTO THE WEEKEND...SHOWING THE WEAK DISTURBANCE ALOFT PUSHING WELL SOUTH OF WYOMING BY NOON TODAY. TEMPS WILL CONTINUE TO MODERATE WITH HIGHS IN THE 50S ACROSS SE WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON. BY TONIGHT...MODELS SHOW ANOTHER WEAK SHORTWAVE ALOFT MOVING THROUGH THE AREA...AHEAD OF THE NEXT COLD FRONT PUSHING SOUTHEAST OUT OF WRN CANADA. WITH LOW PRESSURE AT THE SURFACE DEVELOPING OVER THE NRN PLAINS WITH A LEE SIDE TROUGH OVER THE HIGH PLAINS TONIGHT...COMBINED WITH 700MB FLOW AROUND 50KT ALONG AND WEST OF THE LARAMIE RANGE...MAIN FORECAST CONCERN FOR THE SHORT TERM IS GAP WINDS IN THE HIGHER VALLEYS. ALSO CONCERNED ABOUT DOWNSLOPE WINDS ABOVE 7000 FEET MAINLY NEAR THE LARAMIE RANGE...WITH MODEL SOUNDINGS SHOWING A STABLE LAYER AROUND 725 MB TONIGHT. INCREASED WINDS OVER SOUTH CNTRL WYOMING TONIGHT AND INTO TOMORROW MORNING FOR SUSTAINED WINDS AROUND 35 MPH AND GUSTS UP TO 55 MPH. A HIGH WIND WATCH MAY BE NEEDED ALONG I80 WEST OF CHEYENNE...AND ALONG I25 SOUTH OF WHEATLAND TONIGHT. OTHERWISE...EXPECT THE COLD FRONT TO PUSH INTO THE AREA SATURDAY EVENING AND SATURDAY NIGHT. MODELS SHOW SOME LIGHT QPF...GENERALLY BELOW A QUARTER OF AN INCH ALONG AND EAST OF I25 ALONG WITH THE WRN MOUNTAINS. WITH COLDER AIR PUSHING THROUGH THE AREA...EXPECT RAIN/SNOW MIX TO CHANGE TO ALL SNOW LATE SATURDAY NIGHT AS 700MB TEMPS LOWER TO -10C. LOCATIONS ABOVE 4500 FEET MAY SEE AN INCH OR TWO OF SNOW BY EARLY SUNDAY MORNING. .LONG TERM...SUNDAY THROUGH THURSDAY...COLD NW FLOW ALOFT OVER CWA ON SUNDAY BEHIND SYSTEM EXITING INTO THE PLAINS STATES. KEPT A FEW SNOW SHOWERS IN AND NEAR THE MOUNTAINS AND OVER NERN PART OF CWA AT LEAST INTO EARLY SUNDAY MORNING...AND LOWERED MAX TEMPS AS WELL. CLOUDS WILL DECREASE DURING THE AFTERNOON AND ESPECIALLY SUN EVENING AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. AFTER A COLD SUNDAY NIGHT...BACKING UPPER FLOW AHEAD OF NEXT SYSTEM WILL BRING WINDY AND WARMER CONDITIONS SIMILAR TO THOSE FROM SATURDAY. INDEED ...MONDAY WILL BE THE ONLY MILD DAY DURING THIS TIME FRAME. A FEW RAIN SHOWERS WILL SPREAD INTO WESTERN AND NORTHERN PARTS OF THE CWA MONDAY AFTERNOON AHEAD OF NEXT COLD FRONT. THIS FRONT WILL RACE THROUGH THE CWA EITHER MONDAY NIGHT PER GFS OR TUESDAY MORNING PER ECMWF. EITHER WAY...TUESDAY WILL BE A WINDY AND COLDER DAY WITH LIGHT SNOW OR RAIN CHANGING TO SNOW. WED AND THU WILL BE AT LEAST COLD AND UNSETTLED AS DEEP UPPER TROUGH SETS UP FROM NORTHERN PLAINS STATES TO SW U.S. && .AVIATION...LOCAL MVFR AND EVEN IFR CEILINGS/VSBYS IN SNOW SHOWERS AT KLAR EARLY THIS MORNING ALONG WITH SOME MOUNTAIN OBSCURATION. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. WEST WINDS WILL INCREASE FRIDAY NIGHT AND SATURDAY MORNING ALONG AND WEST OF INTERSTATE 25 WITH INCREASING TURBULENCE IN/NEAR MOUNTAINS. && .FIRE WEATHER...STRONG WINDS ARE EXPECTED TONIGHT...ESPECIALLY ACROSS WYOMING...WITH SUSTAINED WINDS BETWEEN 15 TO 30 MPH AND LOCALLY HIGHER GUSTS AROUND 55 MPH...MAINLY WEST OF THE LARAMIE RANGE. HOWEVER...WITH HIGH HUMIDITIES AND COOL TEMPERATURES CONTINUING THROUGH THE WEEKEND...NO FIRE WEATHER CONCERNS AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...JLH
Hazardous weather outlook, Oct 23, 5:59 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 559 AM MDT FRI OCT 23 2009 WYZ101>107-109>118-241145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 559 AM MDT FRI OCT 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS WILL DEVELOP LATE TONIGHT MAINLY WEST OF I-25. SPEEDS WILL BE FROM 20 TO 40 MPH WITH GUSTS AROUND 55 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT WILL BE QUITE WINDY AND WARMER SATURDAY WITH SCATTERED SHOWERS AND A FEW WEAK THUNDERSTORMS IN THE AFTERNOON. WEST WINDS WILL BE FROM 20 TO 40 MPH WITH GUSTS AROUND 55 MPH BEFORE DECREASING LATE IN THE AFTERNOON OR EVENING. SCATTERED AREAS OF LIGHT RAIN CHANGING TO SNOW WILL OCCUR SATURDAY NIGHT WITH THE SNOW SLOWLY ENDING BY SUNDAY AFTERNOON. ANOTHER ROUND OF STRONG WINDS WILL OCCUR MONDAY THEN MORE RAIN CHANGING TO SNOW CAN BE EXPECTED LATE MONDAY AND TUESDAY. WEDNESDAY AND THURSDAY WILL BE COLD WITH A CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ108-119-241145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-GOSHEN COUNTY-EAST LARAMIE COUNTY- 559 AM MDT FRI OCT 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AREAS OF LIGHT RAIN WILL DEVELOP SATURDAY AFTERNOON AND THEN CONTINUE SATURDAY NIGHT. THE RAIN WILL BECOME MIXED WITH AND CHANGE TO WET SNOW LATE SATURDAY NIGHT BEFORE ENDING BY NOON SUNDAY. THERE WILL BE ANOTHER RAIN CHANGING TO SNOW EVENT LATE MONDAY NIGHT AND TUESDAY. COLD TEMPERATURES AND A CHANCE OF SNOW SHOWERS CAN BE EXPECTED FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.